MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX MS PUMP; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX MS PUMP; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404234-14
Medical Device Problem Codes Inflation Problem (1310); Mechanical Problem (1384); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Udi field (d4) concomitant product udi for reservoir is (b)(4).
 
Event or Problem Description
It was reported that a patient with an inflatable penile prosthesis ipp presented with a device that did not inflate.A revision surgery was performed, during which the physician confirmed that the device did not inflate due to the pump not transferring fluid to the cylinders.The cylinders and pump were explanted and replaced.No patient complications were reported.
 
Event or Problem Description
It was reported that a patient with an inflatable penile prosthesis (ipp) presented with a device that did not inflate.A revision surgery was performed, during which the physician confirmed that the device did not inflate due to the pump not transferring fluid to the cylinders.The cylinders and pump were explanted and replaced.No patient complications were reported.
 
Additional Manufacturer Narrative
Udi field (d4) concomitant product udi for reservoir is (b)(4).Upon receipt at the quality assurance laboratory, the returned components underwent a comprehensive evaluation.Visual inspection revealed ms pump tubing was worn down to the filament.Under microscope observation, the spring and poppet rod were misaligned in the ms pump.The misaligned ms pump was primed during the leakage test, and output fluid flowed from the suture tubing instead of the two clear tubing.Visual inspection showed both cylinders had wear at the fold from the middle to the proximal end, and both cylinders did not pass the leakage test.Based on the information available and analysis results, the allegations of inflation and mechanical issues were most likely related to the misaligned ms pump spring and poppet rod identified during testing; therefore, a conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
AMS 700 CX MS PUMP
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22891032
Report Number2124215-2025-58803
Device Sequence Number5916422
Product Code JCW
UDI-Device Identifier00878953009803
UDI-Public(01)00878953009803(17)230111(10)1000512693
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/11/2023
Device Model Number72404234-14
Device Catalogue Number72404234-14
Device Lot Number1000512693
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer11/10/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESERVOIR LOT 1000298388, UPN 72404156; RESERVOIR LOT 1000298388, UPN 72404156
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age55 YR
Patient SexMale